• Previous Article
    Existence of solution of a microwave heating model and associated optimal frequency control problems
  • JIMO Home
  • This Issue
  • Next Article
    Evaluation strategy and mass balance for making decision about the amount of aluminum fluoride addition based on superheat degree
doi: 10.3934/jimo.2019047

Optimal dividend of compound poisson process under a stochastic interest rate

1. 

School of Mathematical Sciences, Nankai University, Tianjin 300071, China

2. 

School of Economics and Management, Hebei University of Technology, Tianjin 300401, China

* Corresponding author: Xiaoyi Zhang

Received  January 2018 Revised  November 2018 Published  May 2019

Fund Project: Research is supported by Chinese NSF Grants No.11471171 and No.11571189

In this paper we assume the insurance wealth process is driven by the compound Poisson process. The discounting factor is modelled as a geometric Brownian motion at first and then as an exponential function of an integrated Ornstein-Uhlenbeck process. The objective is to maximize the cumulated value of expected discounted dividends up to the time of ruin. We give an explicit expression of the value function and the optimal strategy in the case of interest rate following a geometric Brownian motion. For the case of the Vasicek model, we explore some properties of the value function. Since we can not find an explicit expression for the value function in the second case, we prove that the value function is the viscosity solution of the corresponding HJB equation.

Citation: Linlin Tian, Xiaoyi Zhang, Yizhou Bai. Optimal dividend of compound poisson process under a stochastic interest rate. Journal of Industrial & Management Optimization, doi: 10.3934/jimo.2019047
References:
[1]

H. Albrecher and S. Thonhauser, Optimal dividend strategies for a risk process under force of interest, Insurance Math. Econom., 43 (2008), 134-149. doi: 10.1016/j.insmatheco.2008.03.012. Google Scholar

[2]

H. Albrecher and S. Thonhauser, Optimality results for dividend problems in insurance, Rev. R. Acad. Cienc. Exactas Fís. Nat. Ser. A Math. RACSAM, 103 (2009), 295-320. doi: 10.1007/BF03191909. Google Scholar

[3]

S. Asmussen and M. Taksar, Controlled diffusion models for optimal dividend pay-out, Insurance Math. Econom., 20 (1997), 1-15. doi: 10.1016/S0167-6687(96)00017-0. Google Scholar

[4]

P. Azcue and N. Muler, Optimal reinsurance and dividend distribution policies in the Cramér-Lundberg model, Math. Finance, 15 (2005), 261-308. doi: 10.1111/j.0960-1627.2005.00220.x. Google Scholar

[5]

P. Azcue and N. Muler, Optimal dividend policies for compound Poisson processes: The case of bounded dividend rates, Insurance Math. Econom., 51 (2012), 26-42. doi: 10.1016/j.insmatheco.2012.02.011. Google Scholar

[6]

L. BaiJ. Ma and X. Xing, Optimal dividend and investment problems under Sparre Andersen model, Ann. Appl. Probab., 27 (2017), 3588-3632. doi: 10.1214/17-AAP1288. Google Scholar

[7]

A. N. Borodin and P. Salminen, Handbook of Brownian motion-facts and formulae, Birkhäuser Verlag, Basel, 2002.Google Scholar

[8]

M. G. Crandall and H. Ishii, User's guide to viscosity solutions of second order partial differential equations, Bull. Amer. Math. Soc. (N.S.), 27 (1992), 1-67. doi: 10.1090/S0273-0979-1992-00266-5. Google Scholar

[9]

M. G. Crandall and P. L. Lions, Viscosity solutions of Hamilton-Jacobi equations, Trans. Amer. Math. Soc., 277 (1983), 1-42. doi: 10.1090/S0002-9947-1983-0690039-8. Google Scholar

[10]

F. De. Finetti, Su un'impostazione alternativa della teoria collettiva del rischio, Transactions of the XVth International Congress of Actuaries, $\Pi$ (1957), 33-443. Google Scholar

[11]

J. Eisenberg, Optimal dividends under a stochastic interest rate, Insurance Math. Econom., 65 (2015), 259-266. doi: 10.1016/j.insmatheco.2015.10.007. Google Scholar

[12]

J. Eisenberg, Unrestricted consumption under a deterministic wealth and an Ornstein-Uhlenbeck process as a discount rate, Stoch. Models, 34 (2018), 139-153. doi: 10.1080/15326349.2017.1392867. Google Scholar

[13]

W. H. Fleming and H. M. Soner, Controlled Markov processes and Viscosity Solutions, 2$^{nd}$ edition, Springer, New York, 2006.Google Scholar

[14]

H. U. Gerber and E. S. W. Shiu, On optimal dividend strategies in the compound Poisson model, N. Am. Actuar. J., 10 (2006), 76-93. Google Scholar

[15]

R. Loeffen, On optimality of the barrier strategy in de Finetti's dividend problem for spectrally negative Lévy processes, Ann. Appl. Probab., 18 (2008), 1669-1680. doi: 10.1214/07-AAP504. Google Scholar

[16]

P.-L. Lions, Optimal control of diffusion processes and Hamilton-Jacobi-Bellman equations. Ⅰ. The dynamic programming principle and applications, Comm. Partial Diff. Eqs., 8 (1983), 1101-1174. doi: 10.1080/03605308308820297. Google Scholar

[17]

P.-L. Lions, Optimal control of diffusion processes and Hamilton-Jacobi-Bellman equations. Ⅱ. Viscosity solutions and uniqueness, Comm. Partial Diff. Eqs., 8 (1983), 1229-1276. doi: 10.1080/03605308308820301. Google Scholar

[18]

C. Mou and A. $\acute{S}$wiȩch, Uniqueness of viscosity solutions for a class of integro-differential equations, NoDea-Nonlinear Differ. Equ. Appl., 22 (2015), 1851-1882. doi: 10.1007/s00030-015-0347-9. Google Scholar

[19]

J. Smoller, Stochastic Control in Insurance, Springer, New York, 2008.Google Scholar

[20]

H. M. Soner, Optimal control with state-space constraint. Ⅱ, SIAM J. Control Optim., 24 (1986), 1110-1122. doi: 10.1137/0324067. Google Scholar

[21]

O. A. Vasicek, An equilibrium characterization of the term structure, Finance, Economics and Mathematics, 5 (1977), 177-188. doi: 10.1002/9781119186229.ch6. Google Scholar

[22]

R. L. Wheeden and A. Zygmund, Measure and Integral, Marcel Dekker, Inc., New York-Basel, 1977.Google Scholar

[23]

J. Yong and X. Y. Zhou, Tochastic Controls. Hamiltonian Systems and HJB Equations, Springer-Verlag, New York, 1999.Google Scholar

show all references

References:
[1]

H. Albrecher and S. Thonhauser, Optimal dividend strategies for a risk process under force of interest, Insurance Math. Econom., 43 (2008), 134-149. doi: 10.1016/j.insmatheco.2008.03.012. Google Scholar

[2]

H. Albrecher and S. Thonhauser, Optimality results for dividend problems in insurance, Rev. R. Acad. Cienc. Exactas Fís. Nat. Ser. A Math. RACSAM, 103 (2009), 295-320. doi: 10.1007/BF03191909. Google Scholar

[3]

S. Asmussen and M. Taksar, Controlled diffusion models for optimal dividend pay-out, Insurance Math. Econom., 20 (1997), 1-15. doi: 10.1016/S0167-6687(96)00017-0. Google Scholar

[4]

P. Azcue and N. Muler, Optimal reinsurance and dividend distribution policies in the Cramér-Lundberg model, Math. Finance, 15 (2005), 261-308. doi: 10.1111/j.0960-1627.2005.00220.x. Google Scholar

[5]

P. Azcue and N. Muler, Optimal dividend policies for compound Poisson processes: The case of bounded dividend rates, Insurance Math. Econom., 51 (2012), 26-42. doi: 10.1016/j.insmatheco.2012.02.011. Google Scholar

[6]

L. BaiJ. Ma and X. Xing, Optimal dividend and investment problems under Sparre Andersen model, Ann. Appl. Probab., 27 (2017), 3588-3632. doi: 10.1214/17-AAP1288. Google Scholar

[7]

A. N. Borodin and P. Salminen, Handbook of Brownian motion-facts and formulae, Birkhäuser Verlag, Basel, 2002.Google Scholar

[8]

M. G. Crandall and H. Ishii, User's guide to viscosity solutions of second order partial differential equations, Bull. Amer. Math. Soc. (N.S.), 27 (1992), 1-67. doi: 10.1090/S0273-0979-1992-00266-5. Google Scholar

[9]

M. G. Crandall and P. L. Lions, Viscosity solutions of Hamilton-Jacobi equations, Trans. Amer. Math. Soc., 277 (1983), 1-42. doi: 10.1090/S0002-9947-1983-0690039-8. Google Scholar

[10]

F. De. Finetti, Su un'impostazione alternativa della teoria collettiva del rischio, Transactions of the XVth International Congress of Actuaries, $\Pi$ (1957), 33-443. Google Scholar

[11]

J. Eisenberg, Optimal dividends under a stochastic interest rate, Insurance Math. Econom., 65 (2015), 259-266. doi: 10.1016/j.insmatheco.2015.10.007. Google Scholar

[12]

J. Eisenberg, Unrestricted consumption under a deterministic wealth and an Ornstein-Uhlenbeck process as a discount rate, Stoch. Models, 34 (2018), 139-153. doi: 10.1080/15326349.2017.1392867. Google Scholar

[13]

W. H. Fleming and H. M. Soner, Controlled Markov processes and Viscosity Solutions, 2$^{nd}$ edition, Springer, New York, 2006.Google Scholar

[14]

H. U. Gerber and E. S. W. Shiu, On optimal dividend strategies in the compound Poisson model, N. Am. Actuar. J., 10 (2006), 76-93. Google Scholar

[15]

R. Loeffen, On optimality of the barrier strategy in de Finetti's dividend problem for spectrally negative Lévy processes, Ann. Appl. Probab., 18 (2008), 1669-1680. doi: 10.1214/07-AAP504. Google Scholar

[16]

P.-L. Lions, Optimal control of diffusion processes and Hamilton-Jacobi-Bellman equations. Ⅰ. The dynamic programming principle and applications, Comm. Partial Diff. Eqs., 8 (1983), 1101-1174. doi: 10.1080/03605308308820297. Google Scholar

[17]

P.-L. Lions, Optimal control of diffusion processes and Hamilton-Jacobi-Bellman equations. Ⅱ. Viscosity solutions and uniqueness, Comm. Partial Diff. Eqs., 8 (1983), 1229-1276. doi: 10.1080/03605308308820301. Google Scholar

[18]

C. Mou and A. $\acute{S}$wiȩch, Uniqueness of viscosity solutions for a class of integro-differential equations, NoDea-Nonlinear Differ. Equ. Appl., 22 (2015), 1851-1882. doi: 10.1007/s00030-015-0347-9. Google Scholar

[19]

J. Smoller, Stochastic Control in Insurance, Springer, New York, 2008.Google Scholar

[20]

H. M. Soner, Optimal control with state-space constraint. Ⅱ, SIAM J. Control Optim., 24 (1986), 1110-1122. doi: 10.1137/0324067. Google Scholar

[21]

O. A. Vasicek, An equilibrium characterization of the term structure, Finance, Economics and Mathematics, 5 (1977), 177-188. doi: 10.1002/9781119186229.ch6. Google Scholar

[22]

R. L. Wheeden and A. Zygmund, Measure and Integral, Marcel Dekker, Inc., New York-Basel, 1977.Google Scholar

[23]

J. Yong and X. Y. Zhou, Tochastic Controls. Hamiltonian Systems and HJB Equations, Springer-Verlag, New York, 1999.Google Scholar

Figure 1.  The shape of the value function
Figure 2.  Left picture: The sensitivity of $ V $ about parameter $ \beta $. Right picture: The sensitivity of $ V $ about parameter $ \lambda $
Figure 3.  the realization of $ \exp\{-U_s^r\} $, $ r = 1, a = 1, {\hat{\delta }} = 1 $ for $ \hat{b} = 2 $ and $ \hat{b} = -2 $
[1]

Steven Richardson, Song Wang. The viscosity approximation to the Hamilton-Jacobi-Bellman equation in optimal feedback control: Upper bounds for extended domains. Journal of Industrial & Management Optimization, 2010, 6 (1) : 161-175. doi: 10.3934/jimo.2010.6.161

[2]

Jean-Claude Zambrini. On the geometry of the Hamilton-Jacobi-Bellman equation. Journal of Geometric Mechanics, 2009, 1 (3) : 369-387. doi: 10.3934/jgm.2009.1.369

[3]

Daniele Castorina, Annalisa Cesaroni, Luca Rossi. On a parabolic Hamilton-Jacobi-Bellman equation degenerating at the boundary. Communications on Pure & Applied Analysis, 2016, 15 (4) : 1251-1263. doi: 10.3934/cpaa.2016.15.1251

[4]

Mohamed Assellaou, Olivier Bokanowski, Hasnaa Zidani. Error estimates for second order Hamilton-Jacobi-Bellman equations. Approximation of probabilistic reachable sets. Discrete & Continuous Dynamical Systems - A, 2015, 35 (9) : 3933-3964. doi: 10.3934/dcds.2015.35.3933

[5]

Dingjun Yao, Rongming Wang, Lin Xu. Optimal asset control of a geometric Brownian motion with the transaction costs and bankruptcy permission. Journal of Industrial & Management Optimization, 2015, 11 (2) : 461-478. doi: 10.3934/jimo.2015.11.461

[6]

Defei Zhang, Ping He. Functional solution about stochastic differential equation driven by $G$-Brownian motion. Discrete & Continuous Dynamical Systems - B, 2015, 20 (1) : 281-293. doi: 10.3934/dcdsb.2015.20.281

[7]

Shanjian Tang, Fu Zhang. Path-dependent optimal stochastic control and viscosity solution of associated Bellman equations. Discrete & Continuous Dynamical Systems - A, 2015, 35 (11) : 5521-5553. doi: 10.3934/dcds.2015.35.5521

[8]

María Teresa V. Martínez-Palacios, Adrián Hernández-Del-Valle, Ambrosio Ortiz-Ramírez. On the pricing of Asian options with geometric average of American type with stochastic interest rate: A stochastic optimal control approach. Journal of Dynamics & Games, 2019, 6 (1) : 53-64. doi: 10.3934/jdg.2019004

[9]

Federica Masiero. Hamilton Jacobi Bellman equations in infinite dimensions with quadratic and superquadratic Hamiltonian. Discrete & Continuous Dynamical Systems - A, 2012, 32 (1) : 223-263. doi: 10.3934/dcds.2012.32.223

[10]

Sebastián Ferrer, Martin Lara. Families of canonical transformations by Hamilton-Jacobi-Poincaré equation. Application to rotational and orbital motion. Journal of Geometric Mechanics, 2010, 2 (3) : 223-241. doi: 10.3934/jgm.2010.2.223

[11]

Joan-Andreu Lázaro-Camí, Juan-Pablo Ortega. The stochastic Hamilton-Jacobi equation. Journal of Geometric Mechanics, 2009, 1 (3) : 295-315. doi: 10.3934/jgm.2009.1.295

[12]

Thomas Strömberg. A system of the Hamilton--Jacobi and the continuity equations in the vanishing viscosity limit. Communications on Pure & Applied Analysis, 2011, 10 (2) : 479-506. doi: 10.3934/cpaa.2011.10.479

[13]

Mihai Bostan, Gawtum Namah. Time periodic viscosity solutions of Hamilton-Jacobi equations. Communications on Pure & Applied Analysis, 2007, 6 (2) : 389-410. doi: 10.3934/cpaa.2007.6.389

[14]

Olga Bernardi, Franco Cardin. Minimax and viscosity solutions of Hamilton-Jacobi equations in the convex case. Communications on Pure & Applied Analysis, 2006, 5 (4) : 793-812. doi: 10.3934/cpaa.2006.5.793

[15]

Kaizhi Wang, Jun Yan. Lipschitz dependence of viscosity solutions of Hamilton-Jacobi equations with respect to the parameter. Discrete & Continuous Dynamical Systems - A, 2016, 36 (3) : 1649-1659. doi: 10.3934/dcds.2016.36.1649

[16]

Litan Yan, Xiuwei Yin. Optimal error estimates for fractional stochastic partial differential equation with fractional Brownian motion. Discrete & Continuous Dynamical Systems - B, 2019, 24 (2) : 615-635. doi: 10.3934/dcdsb.2018199

[17]

Tomoki Ohsawa, Anthony M. Bloch. Nonholonomic Hamilton-Jacobi equation and integrability. Journal of Geometric Mechanics, 2009, 1 (4) : 461-481. doi: 10.3934/jgm.2009.1.461

[18]

Nalini Anantharaman, Renato Iturriaga, Pablo Padilla, Héctor Sánchez-Morgado. Physical solutions of the Hamilton-Jacobi equation. Discrete & Continuous Dynamical Systems - B, 2005, 5 (3) : 513-528. doi: 10.3934/dcdsb.2005.5.513

[19]

María Barbero-Liñán, Manuel de León, David Martín de Diego, Juan C. Marrero, Miguel C. Muñoz-Lecanda. Kinematic reduction and the Hamilton-Jacobi equation. Journal of Geometric Mechanics, 2012, 4 (3) : 207-237. doi: 10.3934/jgm.2012.4.207

[20]

Larry M. Bates, Francesco Fassò, Nicola Sansonetto. The Hamilton-Jacobi equation, integrability, and nonholonomic systems. Journal of Geometric Mechanics, 2014, 6 (4) : 441-449. doi: 10.3934/jgm.2014.6.441

2018 Impact Factor: 1.025

Metrics

  • PDF downloads (9)
  • HTML views (127)
  • Cited by (0)

Other articles
by authors

[Back to Top]